Alert archive / New York / Special Weather Statements in 2020
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Oct 7, 2020, 2:41 PM EDT for Livingston County, Ontario County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2020, 2:41 PM EDT (18:41 UTC)
- Expired
- Oct 7, 2020, 3:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Buffalo, NY
Counties Livingston County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 105 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WWUS81 KBUF 071841
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
241 PM EDT Wed Oct 7 2020
NYZ011>014-071945-
Ontario-Livingston-Wyoming-Genesee-
241 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WYOMING...LIVINGSTON...SOUTHERN GENESEE AND ONTARIO COUNTIES...
At 240 PM EDT, a line of strong thunderstorms were moving east at 35
mph.
Winds in excess of 40 mph and pea size hail are possible with this
line of storms.
Locations impacted include...
Geneva, Canandaigua, Geneseo, Dansville, Letchworth State Park,
Perry, Avon, Mount Morris, Attica, Pavilion, Conesus, Bristol, Lima,
Bloomfield, Naples, Rushville, Hemlock, Honeoye, Gorham and East
Bloomfield.
This includes Interstate 390 between exits 5 and 10.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4295 7840 4293 7697 4287 7696 4286 7698
4276 7697 4276 7731 4273 7734 4267 7737
4258 7737 4258 7766 4255 7766 4255 7783
TIME...MOT...LOC 1840Z 288DEG 31KT 4286 7789
$$
ReynoldsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 10:42 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Oct 7, 10:42 AM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1042 AM EDT Wed Oct 7 2020
.SYNOPSIS...
A deep storm system passing across eastern Canada will generate
strong winds and widespread showers and some gusty thunderstorms
across our region into this afternoon. Strong winds are expected
even outside of the thunderstorms with some areas experiencing wind
gusts over 45 mph. A large area of high pressure over the Upper
Great Lakes tonight and Thursday will then track across our area on
Friday. After one chilly day on Thursday...temperatures will soar
into the 70s to start the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
Widespread rain ahead of cold front has limited mixing on land thus
far. Given strong winds aloft though, once rain starts to diminish,
think there is still opportunity for gusts of 40-50 mph to develop
over much of the area midday into the afternoon.
Other concern is line of showers and storms developing over Ontario
to the north of Toronto and Lake Ontario. HRRR indicates this
convection swings across North Country early this afternoon after
widespread rain ends. Main hazard is damaging wind gusts as we'll
still have up to 50-50 kts up to 10kft to mix down. Otherwise, winds
on the waters are high with gusts toward 40 kts at Port Colborne
Ontario and over central Lake Ontario. Strongest winds on water
eventually shift to southeast portion of Lake Ontario this afternoon
where the Lakeshore Flood Warning remains on track.
Cold advection tonight will allow for some nuisance lake rain
showers southeast of both lakes while winds diminish.
High pressure over Upper Great Lakes Thursday will gradually gain
control of our weather...but some lingering lake clouds and showers
will persist southeast of the lakes. For tonight into Thursday,
Canadian NH guidance accepted.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
High pressure centered over West Virginia at the start of this period
will continue to weaken any lake response Thursday night into Friday
morning. This will provide a dry period of weather through about
late Saturday morning before the next cold front approaches from
the northwest on Saturday afternoon. As the high pressure tracks
east toward the coast and a sfc low tracks east between the Georgian
Bay and James Bay, an increasing pressure gradient will set up,
causing increasing winds through the night on Friday into Saturday.
As the front approaches and crosses the region on Saturday, showers
will overspread the area during the afternoon and continue into the
evening. Showers will push out of the area through the night
Saturday night.
Temperatures on Friday will be in the mid 50s to mid 60s form the
higher terrain to the lower elevations respectively. Ahead of the
front on Saturday, warm air advection will push temperatures into
the low and mid 70s with a few of the typical warmer spots
nearing 80 for daytime highs.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
Still plenty of uncertainty with guidance from Sunday afternoon
through the rest of the period. Guidance still split on timing and
impact from the remnants of Delta. The Canadian is in some better
agreement with the GFS with a weaker area of low pressure ahead of
the approaching trough from the Central U.S. The ECMWF is starting
to trend this way, but timing is still well off with the remnants of
Delta and the approaching trough. With this in mind, have chance
POPs for most of the long term.
Temperatures near average for Sunday, with some warming to above
average for Monday. Guidance is split for Tuesday as the timing of
the trough/front will be the driving factor for temps.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Rain with a few low-end MVFR cigs tapers off from western NY to
north central NY through midday. Partial clearing with scattered
showers and thunderstorms are then expected this afternoon, with
greatest chances for thunderstorms east of Rochester toward North
Country, including KART.
Strong sfc winds with gusts to 40 kts possible late this morning to
mid afternoon over much of the area. Best chances will be across
Niagara Frontier and in the North Country...mainly between 15 and
20z.
Clearing in the wake of a cold front this afternoon and evening for
many areas...although deepening cold air will allow for nominal lake
response tonight with MVFR to VFR lake clouds and scattered rain
showers. Winds will drop off considerably through the night.
Outlook...
Thursday...VFR/MVFR with a chance of showers.
Friday through Sunday...VFR. Breezy conditions with gusts to 30 kts
possible on Saturday.
&&
.MARINE...
A deepening sub 995 mb low over the Ottawa valley this morning will
plunge its associated cold front across the Lower Great Lakes this
afternoon. Winds have strengthened to gale force on both Lakes Erie
and Ontario. Gale warnings remain in effect throughout the Lower
Great Lakes as a result...with high end small craft advisories in
effect for the Buffalo Harbor and the length of the IAG river.
As the strong storm system exits to the Canadian maritimes tonight
and Thursday...a large area of high pressure will build across the
Upper Great Lakes. This will gradually allow winds to subside
throughout the region. Small craft advisory conditions this evening
for all of the nearshore waters will then drop off from west to east
by daybreak Thursday.
Moderate to occasionally fresh westerlies will then be in place
ahead of the aforementioned high pressure system...so this should
keep choppy conditions in place across the bulk of Lake Ontario.
&&
.TIDES/COASTAL FLOODING...
Westerly winds will increase to 35 to 40 knots on the eastern half
of Lake Ontario into this afternoon. This will result in significant
wave action on the east end of the lake, particularly in the
nearshore waters of Oswego and Cayuga counties. While the lake level
has dropped considerably over the past several months, the
significant wave action will result in some lake shore flooding this
afternoon and early evening for both counties...so a Lakeshore Flood
Warning is in effect for these counties.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 5 PM EDT this afternoon for NYZ001-002-
010>012-019-020-085.
Wind Advisory until 8 PM EDT this evening for NYZ003>008-013-
014-021.
Lakeshore Flood Warning from 2 PM this afternoon to 8 PM EDT
this evening for NYZ005-006.
MARINE...Gale Warning until 5 PM EDT this afternoon for LEZ040-041.
Small Craft Advisory until 5 PM EDT this afternoon for
LEZ020.
Small Craft Advisory until 11 PM EDT this evening for
LOZ030.
Gale Warning until 11 PM EDT this evening for LOZ043>045-
063>065.
Gale Warning until 8 PM EDT this evening for LOZ042-062.
Small Craft Advisory until 6 PM EDT this evening for
SLZ022-024.
&&
SYNOPSIS...JLA/RSH
NEAR TERM...JLA/RSH
SHORT TERM...SW
LONG TERM...SW
AVIATION...JLA/RSH
MARINE...JLA/RSH
TIDES/COASTAL FLOODING...JLA/RSHHazardous weather outlook, Oct 7, 2:39 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 239 PM EDT Wed Oct 7 2020 NYZ003-004-007-008-013-014-021-081845- Monroe-Wayne-Jefferson-Lewis-Livingston-Ontario-Allegany- 239 PM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010>012-019-020-085-081845- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Southern Erie- 239 PM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-006-081845- Northern Cayuga-Oswego- 239 PM EDT Wed Oct 7 2020 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-081845- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 239 PM EDT Wed Oct 7 2020 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-062-081845- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 239 PM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-081845- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 239 PM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-081845- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 239 PM EDT Wed Oct 7 2020 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
In the hours before
Special weather statement, Oct 7, 12:55 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1255 PM EDT Wed Oct 7 2020
NYZ002>004-011-071730-
Orleans-Wayne-Genesee-Monroe-
1255 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMs WILL AFFECT NORTHWESTERN
WAYNE...EASTERN ORLEANS...MONROE AND NORTHEASTERN GENESEE COUNTIES...
At 1254 PM EDT, a line of strong thunderstorms was located near
Hamlin Beach State Park, moving southeast at 45 mph.
Winds in excess of 40 mph are possible with this line of storms.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Hilton, Webster, Fairport, Brighton, Hamlin Beach State Park,
Gates-North Gates, Ontario, Henrietta, Penfield, Williamson, Marion,
Spencerport, Scottsville and Churchville.
This includes the following highways...
Interstate 390 near exit 12.
Interstate 90 near exit 46.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4336 7820 4341 7792 4339 7775 4328 7754
4332 7738 4333 7709 4314 7687 4299 7790
TIME...MOT...LOC 1654Z 301DEG 37KT 4329 7794
ReynoldsSpecial weather statement, Oct 7, 1:26 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Buffalo NY
126 PM EDT Wed Oct 7 2020
NYZ004>006-008-071800-
Oswego-Lewis-Wayne-Northern Cayuga-
126 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WAYNE...SOUTH
CENTRAL LEWIS...CAYUGA AND OSWEGO COUNTIES...
At 125 PM EDT, a line of strong thunderstorms were clustered near
Oswego, moving east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Oswego, Fulton, Sandy Island Beach State Park, Fair Haven Beach State
Park, Pulaski, Central Square, Weedsport, Redfield, Cato, Selkirk
Shores State Park, Chimney Bluffs State Park, Mexico Point State
Park, Nine Mile Point, Battle Island State Park, Hastings, Scriba,
Volney, Richland, Constantia and West Monroe.
This includes the following highways...
Interstate 90 near exit 40.
Interstate 81 between exits 32 and 36.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this line of strong
storms, and may cause localized flooding. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
strong storms. Lightning can strike 10 miles away from a
thunderstorm. Seek a safe shelter inside a building or vehicle.
This line of strong storms may intensify, so be certain to monitor
local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
LAT...LON 4348 7581 4333 7589 4315 7588 4327 7620
4320 7621 4324 7626 4324 7627 4323 7626
4320 7627 4323 7648 4303 7650 4302 7674
4326 7706 4339 7673 4356 7645 4356 7628
4370 7626 4372 7622 4368 7620 4343 7552
TIME...MOT...LOC 1725Z 290DEG 41KT 4347 7645
ReynoldsSpecial weather statement, Oct 7, 1:33 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Buffalo NY
133 PM EDT Wed Oct 7 2020
NYZ001>004-010>014-071830-
Ontario-Livingston-Wyoming-Orleans-Wayne-Genesee-Niagara-Monroe-
Northern Erie-
133 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NORTHEASTERN
WYOMING...NORTHEASTERN ERIE...NORTHERN LIVINGSTON...EASTERN
NIAGARA...SOUTHEASTERN ORLEANS...MONROE...GENESEE AND NORTHERN
ONTARIO COUNTIES...
At 132 PM EDT, a line of strong thunderstorms were clustered near
Webster, moving southeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Batavia, Canandaigua, Geneseo,
East Rochester, Webster, Fairport, Brighton, Gates-North Gates,
Darien Lakes State Park, Ontario, Henrietta, Penfield, Newark,
Williamson, Marion and Le Roy.
This includes the following highways...
Interstate 390 between exits 8 and 12.
Interstate 90 between exits 48A and 42.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4311 7857 4329 7706 4303 7671 4301 7696
4291 7697 4270 7822
TIME...MOT...LOC 1732Z 309DEG 34KT 4315 7736
ReynoldsLocal storm report, Oct 7, 2:10 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
210 PM EDT WED OCT 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG ADAMS 43.81N 76.02W
10/07/2020 JEFFERSON NY 911 CALL CENTER
TREES DOWN.
0118 PM TSTM WND GST 2 W OSWEGO 43.45N 76.55W
10/07/2020 E58 MPH LOZ044 NY PUBLIC
&&Special weather statement, Oct 7, 2:24 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
224 PM EDT Wed Oct 7 2020
NYZ010>012-085-071915-
Southern Erie-Wyoming-Genesee-Northern Erie-
224 PM EDT Wed Oct 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WYOMING...NORTHEASTERN
ERIE AND SOUTHWESTERN GENESEE COUNTIES...
At 224 PM EDT, a strong thunderstorm was located over Depew, moving
southeast at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Kenmore,
Depew, Tonawanda, Amherst, Lancaster, East Aurora, Williamsville,
Darien Lakes State Park, Grand Island, Elma, Marilla, Pembroke,
Perry, Warsaw and Bennington.
This includes Interstate 90 between exits 56 and 49.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4303 7846 4268 7799 4259 7865 4288 7892
4291 7890 4295 7892 4296 7893 4296 7896
4299 7901
TIME...MOT...LOC 1824Z 302DEG 45KT 4292 7871
ReynoldsSpecial weather statement, Oct 7, 2:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
241 PM EDT Wed Oct 7 2020
NYZ011>014-071945-
Ontario-Livingston-Wyoming-Genesee-
241 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WYOMING...LIVINGSTON...SOUTHERN GENESEE AND ONTARIO COUNTIES...
At 240 PM EDT, a line of strong thunderstorms were moving east at 35
mph.
Winds in excess of 40 mph and pea size hail are possible with this
line of storms.
Locations impacted include...
Geneva, Canandaigua, Geneseo, Dansville, Letchworth State Park,
Perry, Avon, Mount Morris, Attica, Pavilion, Conesus, Bristol, Lima,
Bloomfield, Naples, Rushville, Hemlock, Honeoye, Gorham and East
Bloomfield.
This includes Interstate 390 between exits 5 and 10.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4295 7840 4293 7697 4287 7696 4286 7698
4276 7697 4276 7731 4273 7734 4267 7737
4258 7737 4258 7766 4255 7766 4255 7783
TIME...MOT...LOC 1840Z 288DEG 31KT 4286 7789
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:27 PM EDT | Small Craft Advisory | BUF | 21 hr | |
| Oct 7, 11:25 AM EDT | Special Marine Warning | BUF | 21 min | |
| Oct 7, 11:52 AM EDT | Special Weather Statement | BUF | Jefferson | 38 min |
| Oct 7, 12:28 PM EDT | Special Marine Warning | BUF | 22 min | |
| Oct 7, 12:31 PM EDT | Special Weather Statement | BUF | Niagara, Orleans | 29 min |
| Oct 7, 12:39 PM EDT | Special Marine Warning | BUF | 51 min | |
| Oct 7, 12:44 PM EDT | Special Weather Statement | BUF | Jefferson, Lewis | 61 min |
| Oct 7, 12:54 PM EDT | Special Marine Warning | BUF | 50 min | |
| Oct 7, 12:55 PM EDT | Special Weather Statement | BUF | Monroe, Wayne | 35 min |
| Oct 7, 1:02 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 28 min |
| Oct 7, 1:26 PM EDT | Special Weather Statement | BUF | Oswego | 34 min |
| Oct 7, 1:33 PM EDT | Special Weather Statement | BUF | Genesee, Ontario, Wayne | 57 min |
| Oct 7, 1:36 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 54 min |
| Oct 7, 2:24 PM EDT | Special Weather Statement | BUF | Erie, Wyoming | 51 min |
| Oct 7, 2:34 PM EDT | Small Craft Advisory | BUF | 11 hr | |
| Oct 7, 4:12 PM EDT | Special Weather Statement | BUF | Livingston | 33 min |
Nearby
Special Weather Statements in New York, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.